Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 47, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Dec 17, 2011, 2:13 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 17, 2011, 10:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2011, 2:13 AM PST (10:13 UTC)
- In effect from
- Dec 17, 2011, 10:00 PM PST
- Expired
- Dec 18, 2011, 8:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WWUS76 KMFR 171013 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 AM PST SAT DEC 17 2011 ORZ021-180015- /O.NEW.KMFR.FR.Y.0047.111218T0600Z-111218T1600Z/ /O.CON.KMFR.FR.Y.0046.000000T0000Z-111217T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 213 AM PST SAT DEC 17 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
4 follow-up statements
134 WWUS76 KMFR 171559 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 759 AM PST SAT DEC 17 2011 ORZ021-180000- /O.EXP.KMFR.FR.Y.0046.000000T0000Z-111217T1600Z/ /O.CON.KMFR.FR.Y.0047.111218T0600Z-111218T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 759 AM PST SAT DEC 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
604 WWUS76 KMFR 172205 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 205 PM PST SAT DEC 17 2011 ORZ021-181600- /O.CON.KMFR.FR.Y.0047.111218T0600Z-111218T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 205 PM PST SAT DEC 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
846 WWUS76 KMFR 181014 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 214 AM PST SUN DEC 18 2011 ORZ021-190015- /O.NEW.KMFR.FR.Y.0048.111219T0600Z-111219T1700Z/ /O.CON.KMFR.FR.Y.0047.000000T0000Z-111218T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 214 AM PST SUN DEC 18 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
141 WWUS76 KMFR 181600 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 800 AM PST SUN DEC 18 2011 ORZ021-190000- /O.EXP.KMFR.FR.Y.0047.000000T0000Z-111218T1600Z/ /O.CON.KMFR.FR.Y.0048.111219T0600Z-111219T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 800 AM PST SUN DEC 18 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST MONDAY. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 16, 8:36 PM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Dec 16, 8:36 PM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
836 PM PST FRI DEC 16 2011
.SHORT TERM...A RIDGE OF HIGH PRESSURE IS FORECAST TO CONTINUE ON
SATURDAY...FOLLOWED BY A WEAKENING OF THE HIGH AS A WEAK SHORTWAVE
TROUGH MOVES OVER THE REGION SATURDAY NIGHT INTO SUNDAY. THIS
TROUGH MAY PRODUCE AN INCREASE IN MIXING WINDS AND DECREASE IN
FOG FOR SOME WESTERN VALLEYS. HOWEVER...LOW STRATUS IS POSSIBLE FOR
THE COAST INTO THE UMPQUA WITH A WEAK FRONTAL PASSAGE SUNDAY
MORNING. LITTLE OR NO PRECIPITATION IS EXPECTED WITH THIS FRONT
THOUGH. THEN BEHIND THE TROUGH THE RIDGE IS FORECAST TO STRENGTHEN
OVER THE AREA MONDAY AND PERSIST INTO TUESDAY. MODELS DO SHOW
ANOTHER...SLIGHTLY STRONGER TROUGH MOVING INTO THE AREA TUESDAY
NIGHT INTO WEDNESDAY MORNING WHICH MAY BRING DECREASED FOG AND A
SLIGHT CHANCE FOR LIGHT PRECIPITATION.
TONIGHT INTO TOMORROW...THE MAIN FOCUS WILL BE ON HOW DENSE THE
FOG WILL DEVELOP AND HOW LONG IT WILL PERSIST. CURRENT SATELLITE
IMAGERY SHOWS AREAS OF FOG ACROSS THE UMPQUA VALLEY WITH ISOLATED
FOG IN THE ILLINOIS VALLEY INTO GRANTS PASS AND IN THE SCOTT
VALLEY. EXPECT AREAS OF FOG TO RETURN TO MANY INLAND WESTERN
VALLEYS TONIGHT INCLUDING THE ROGUE...ILLINOIS...APPLEGATE...AND
UMPQUA VALLEYS IN OREGON AND THE SCOTT AND KLAMATH RIVER VALLEY IN
CALIFORNIA. SOME FOG IS ALSO POSSIBLE IN THE COQUILLE RIVER VALLEY
AND INTO NORTH BEND BUT THERE MORE UNCERTAINTY ABOUT THIS. MODELS
ARE INDICATING THAT FOG WILL GRADUALLY CLEARING DURING THE LATE
MORNING INTO THE EARLY AFTERNOON TOMORROW FOR THESE AREAS.
&&
.AVIATION...AREAS OF IFR CIGS HAVE DEVELOPED IN THE
UMPQUA...ILLINOIS AND SCOTT VALLEYS AGAIN THIS EVENING. IFR
CIGS/VSBYS WILL BECOME WIDESPREAD TO THE INLAND WEST SIDE VALLEYS
LATE TONIGHT THROUGH SATURDAY MORNING. AREAS OF IFR CIGS/VSBYS ARE
ALSO POSSIBLE ALONG THE COAST NEAR KOTH AND IN THE COQUILLE
BASIN TONIGHT INTO EARLY SATURDAY MORNING. VFR CONDITIONS WILL
PREVAIL ELSEWHERE THROUGH SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 100 PM PST FRI DEC 16 2011/
THE GLOBAL PATTERN SUGGESTS A WAVE NUMBER OF THREE AROUND THE
NORTHERN HEMISPHERE...WHICH IS USUALLY A STAGNANT OR RETROGRESSIVE
PATTERN. THE FINER DETAILS SHOW A WEAK OMEGA BLOCKING PATTERN OVER THE
WESTERN PACIFIC WITH A LOW OVER BAJA CALIFORNIA...A HIGH ALONG
135W...AND A TROUGH...AS OPPOSED TO A TRAILING ANCHOR LOW...ALONG
160W. WHILE THIS WON'T PLAY OUT AS A BLOCK...THE PATTERN WILL BE
SLOW TO PROGRESS.
THE OFFSHORE RIDGE WILL MOVE SLOWLY EAST AND BREAK TO THE EAST OF
THE MEDFORD CWA SATURDAY. A WEAK TROUGH WILL THEN MOVE ONSHORE
LATE SATURDAY NIGHT. IT WILL PUSH A WEAK COLD FRONT ONSHORE THAT
MAY BRING SOME LIGHT PRECIPITATION TO THE COOS COUNTY
COAST...ADJACENT COAST RANGE...UMPQUA BASIN...AND THE ADJACENT
CASCADES. EVEN THAT MAY BE OVERSTATING THE IMPACT. A STRONGER WAVE
WILL FOLLOW SUNDAY NIGHT...BUT LOW LEVEL OFFSHORE FLOW WILL
ALREADY BE SETTING UP AS IT APPROACHES AND THE TRAJECTORY OF THE
WAVE IS MOSTLY OVER LAND...BOTH OF WHICH SUPPORT A DRY EVENT AS IT
PASSES.
THE PATTERN OF A RIDGE FOLLOWED BY WEAK TROUGH MOVING OVER THE
RIDGE ONSHORE WILL REPEAT TWICE MARE AFTER SUNDAY NIGHT. THE SHORT
WAVES WILL MOVE ONSHORE TUESDAY NIGHT AND THURSDAY (GFS) OR
THURSDAY NIGHT (ECMWF). BOTH EVENTS LOOK RELATIVELY MINOR. THE
TIMING OF THE ECMWF IS PREFERRED AT THIS TIME. '
AIR STAGNATION OVER THE VALLEYS IS ONCE AGAIN A CONCERN WITH THIS
PATTERN...BUT IT LOOKS LIKE THE SHORT WAVES WILL STIR THINGS UP
ENOUGH TO KEEP THE PARTICULATES FROM BUILDING UP IN THE VALLEYS
MORE THAN A FEW DAYS AT A TIME. SO...WILL HOLD OFF ON ADVISORIES
AT THIS TIME.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PST SATURDAY FOR ORZ021.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM SATURDAY TO 10
PM PST MONDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM SATURDAY TO
10 PM PST MONDAY FOR PZZ370-376.
CCHazardous weather outlook, Dec 16, 3:17 PM PST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PST FRI DEC 16 2011 ORZ021-171600- SOUTH CENTRAL OREGON COAST- 317 PM PST FRI DEC 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A FROST ADVISORY WILL BE IN EFFECT BEGINNING AT 10 PM PST TONIGHT FOR LOCATIONS WITH LOW TEMPERATURES OF 36 DEGREES OR LOWER TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FROST ADVISORY WILL REMAIN IN EFFECT UNTIL 8 AM SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:24 PM PST | Hazardous Seas Watch | MFR | 13 hr | |
| Dec 17, 3:24 PM PST | Small Craft Advisory for Winds | MFR | 55 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.